| Catalog Number |
10801701 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/17/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
An end user experienced an issue when using a schon xl 15cm.It was reported that when a patient went to dialysis for treatment, there were holes noted in the dialysis catheter.The catheter is presumed to have been removed and replaced in order for the patient to continue dialysis treatment.
Additional Manufacturer Narrative
Returned for evaluation was one (1) used schon dialysis catheter.As reported, a hole in extension tubing was confirmed in the blue luer lumen extension tube.The customer's reported complaint of a "hole in the blue port catheter/extension leg" was confirmed.The returned sample was placed in water and air was applied to the catheter and the hole was confirmed in the extension leg.Scar004679 and the dialysis catheter complaint sample was sent to supplier/manufacturer (martech) for sample evaluation/root cause determination and dhr review of the reported lot number.Per scar004679 response, the hole in the extension tubing is consistent with those generated by the clamp when closing it with the guidewire still inside the catheter [extension leg tubing].Dhr review showed no issues of concern.The root cause of the hole in the extension leg tubing is likely due to handling damage by end user closing device clamp with guidewire inside of the extension leg tubing.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint. the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).
Additional Manufacturer Narrative
Correction: d4.Additional information: device received.Reference (b)(4).